Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A many-sorted interpolation theorem for $ L(Q)$

Author: David R. Guichard
Journal: Proc. Amer. Math. Soc. 80 (1980), 469-474
MSC: Primary 03C75; Secondary 03C80
MathSciNet review: 581007
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let L be a many-sorted relational language with $ \in $ and consider the logic $ {L_{{\omega _1}\omega }}(Q)$, infinitary logic with a monotone quantifier. We prove a version of Feferman's Interpolation Theorem for this logic. We then use the theorem to show that for a one-sorted language L and a countable admissible fragment $ {L_A}$ of $ {L_{{\omega _1}\omega }}(Q)$, any sentence which persists for end extensions is equivalent to a $ \Sigma $ sentence.

References [Enhancements On Off] (What's this?)

  • [1] Jon Barwise, Admissible sets and structures. An approach to definability theory, Perspectives in Mathematical Logic, Springer-Verlag, Berlin-New York, 1975. MR 0424560 (54:12519)
  • [2] -, Monotone quantifiers and admissible sets, Generalized Recursion Theory. II, North-Holland, Amsterdam, 1978. MR 516928 (81d:03037)
  • [3] Kim Bruce, Ideal models and some not so ideal problems in the model theory of $ L(Q)$, J. Symbolic Logic 43 (1978), 304-321. MR 499380 (80a:03048)
  • [4] Solomon Feferman, Applications of many-sorted interpolation theorems, Proceedings of the Tarski Symposium, (Proc. Sympos. Pure Math., vol. 25, Univ. of California, Berkeley, 1971), Amer. Math. Soc., Providence, R.I., 1974, pp. 205-223. MR 0406772 (53:10558)
  • [5] H. J. Keisler, Model theory for infinitary logic, North-Holland, Amsterdam, 1971.
  • [6] Bienvenido F. Nebres, Infinitary formulas preserved under unions, J. Symbolic Logic 37 (1972), 449. MR 0403915 (53:7724)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 03C75, 03C80

Retrieve articles in all journals with MSC: 03C75, 03C80

Additional Information

Article copyright: © Copyright 1980 American Mathematical Society

American Mathematical Society